Alert archive / Alabama / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 41, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Feb 21, 2008, 11:51 PM CST for Marengo County, Sumter County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2008, 11:51 PM CST (05:51 UTC)
- Expired
- Feb 22, 2008, 12:30 AM CST
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Marengo County, AL, Sumter County, AL
The radar
The Birmingham radar (KBMX), 138 km from the middle of the area, began a volume at 05:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 21, 6:53 PM CST | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.9 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 784 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- -31 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 220551
SVRBMX
ALC091-119-220630-
/O.NEW.KBMX.SV.W.0041.080222T0551Z-080222T0630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1151 PM CST THU FEB 21 2008
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MARENGO COUNTY IN SOUTHWEST ALABAMA...
THIS INCLUDES THE CITIES OF...LINDEN...DEMOPOLIS...
SOUTHEASTERN SUMTER COUNTY IN WEST CENTRAL ALABAMA...
* UNTIL 1230 AM CST
* AT 1148 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL. THIS
STORM WAS LOCATED 12 MILES WEST OF MYRTLEWOOD...OR 22 MILES
SOUTHEAST OF CUBA...AND MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
MYRTLEWOOD BY MIDNIGHT CST...
JEFFERSON...6 MILES NORTHWEST OF LINDEN AND 8 MILES SOUTHEAST OF
DEMOPOLIS MUNICIPAL AIRPORT BY 1210 AM CST...
CHICKASAW STATE PARK AND PROVIDENCE BY 1215 AM CST...
OLD SPRING HILL...7 MILES SOUTHEAST OF DEMOPOLIS AND 8 MILES
SOUTHEAST OF DEMOPOLIS LOCK AND DAM BY 1220 AM CST...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY
MORNING FOR SOUTHWESTERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3254 8786 3253 8773 3248 8772 3248 8762
3242 8756 3214 8803 3215 8804 3217 8802
3230 8801 3230 8811 3232 8811
TIME...MOT...LOC 0551Z 233DEG 46KT 3222 8811
$$2 follow-up statements
000
WWUS54 KBMX 220603
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1203 AM CST FRI FEB 22 2008
ALC091-119-220630-
/O.CON.KBMX.SV.W.0041.000000T0000Z-080222T0630Z/
MARENGO AL-SUMTER AL-
1203 AM CST FRI FEB 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR SOUTHEASTERN SUMTER AND NORTHERN MARENGO COUNTIES...
AT 1202 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.
THIS STORM WAS LOCATED NEAR MYRTLEWOOD...OR ABOUT 10 MILES WEST OF
LINDEN...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
JEFFERSON AND 6 MILES NORTHWEST OF LINDEN BY 1210 AM CST...
CHICKASAW STATE PARK...PROVIDENCE AND 9 MILES SOUTHEAST OF
DEMOPOLIS LOCK AND DAM BY 1215 AM CST...
OLD SPRING HILL AND 7 MILES SOUTHEAST OF DEMOPOLIS BY 1220 AM
CST...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY
MORNING FOR SOUTHWESTERN ALABAMA.
LAT...LON 3234 8808 3254 8786 3253 8781 3253 8773
3248 8772 3248 8762 3242 8756 3216 8799
3230 8801 3231 8810
TIME...MOT...LOC 0603Z 233DEG 46KT 3231 8796
$$000
WWUS54 KBMX 220615
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1216 AM CST FRI FEB 22 2008
ALC119-220626-
/O.CAN.KBMX.SV.W.0041.000000T0000Z-080222T0630Z/
SUMTER AL-
1216 AM CST FRI FEB 22 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SUMTER COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY
MORNING FOR SOUTHWESTERN ALABAMA.
LAT...LON 3232 8794 3234 8795 3235 8799 3253 8781
3253 8773 3248 8772 3248 8762 3242 8756
3222 8790 3231 8800
TIME...MOT...LOC 0616Z 233DEG 46KT 3239 8779
$$
ALC091-220630-
/O.CON.KBMX.SV.W.0041.000000T0000Z-080222T0630Z/
MARENGO AL-
1216 AM CST FRI FEB 22 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1230 AM CST
FOR NORTHERN MARENGO COUNTY...
AT 1211 AM CST...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING NICKEL SIZE HAIL. THIS STORM WAS LOCATED NEAR CHICKASAW
STATE PARK...OR ABOUT NEAR LINDEN...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
RURAL NORTHEASTERN MARENGO COUNTY AT 1230 AM CST
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY
MORNING FOR SOUTHWESTERN ALABAMA.
LAT...LON 3232 8794 3234 8795 3235 8799 3253 8781
3253 8773 3248 8772 3248 8762 3242 8756
3222 8790 3231 8800
TIME...MOT...LOC 0616Z 233DEG 46KT 3239 8779
$$
JD/81What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 21, 6:00 PM CST, 5 hours 51 minutes earlier.
Area forecast discussion, Feb 21, 6:00 PM CST, 5 hours 51 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE BIRMINGHAM AL 600 PM CST THU FEB 21 2008 .UPDATE...FOR 00Z AVIATION DISCUSSION. && .SHORT TERM...TONIGHT. TWO MAIN FEATURES OUT THERE THIS AFTERNOON...THAT HAVE COMBINED TO HAVE A DISTINCT EFFECT ON THE WEATHER ACROSS CENTRAL ALABAMA. THE FIRST IS A BOUNDARY ASSOCIATED WITH A WEDGE THAT SET UP ACROSS WEST CENTRAL GEORGIA AND EASTERN ALABAMA. THIS BOUNDARY IN ADDITION TO THE SOUTHERLY FLOW HAS RESULTED IN ISENTROPIC LIFT ACROSS MUCH OF THE AREA. FURTHER SOUTH A WARM FRONT HAS REMAINED SOUTH OF THE AREA FOR MOST OF THE DAY. A FEW AREAS ACROSS SOUTHERN PORTIONS OF CENTRAL ALABAMA HAVE BEEN DRY FOR THE PAST FEW HOURS AS THEY WERE IN A DRY SLOT BETWEEN THE TWO AREAS. TONIGHT...WE WILL SEE THE WEDGE BOUNDARY MOVE NORTH AND AT THE SAME TIME THE WARM FRONT WILL LIFT NORTH AS WELL. WOULD NOT BE OUT OF THE QUESTION TO SEE THE LOWS FOR THE NIGHT OCCUR SHORTLY AFTER MIDNIGHT AND THEN TEMPERATURES RISE OVERNIGHT...WITH THE ONSET OF THE WARM FRONT. WENT AHEAD AND INCLUDED NEARLY 100 POPS ACROSS THE AREA TONIGHT WITH PREDOMINATE RAIN AND A FEW ISOLATED THUNDERSTORMS. EXPECT MOST OF THE THUNDERSTORMS TO BE ELEVATED TONIGHT. THE ONE QUESTION FOR TONIGHT WILL BE HOW FAR NORTH THE WARM FRONT WILL LIFT. MODELS ARE HINTING THAT IT WILL MAKE IT UP TO A JASPER TO GADSDEN LINE BY MORNING. 16 .LONG TERM...FRIDAY THROUGH THURSDAY. FRIDAY AND FRIDAY NIGHT...ACTIVE DAY SHAPING UP AS MODELS SHOW SURFACE LOW DEEPENING ACROSS PORTIONS OF MISSISSIPPI AND THEN MOVING INTO AND ACROSS CENTRAL SECTIONS OF THE AREA FRIDAY AFTERNOON...THEN EXITING THE AREA FRIDAY EVENING. ASSOCIATED COLD FRONT WILL ENTER THE WESTERN SECTIONS NEAR 8 AM AND EXIT EASTERN SECTIONS NEAR 8 PM. POOL OF 60 TO 65 DEGREE DEWPOINTS WILL ADVECT NORTHWARD...AIR MASS IS EXPECTED TO DESTABILIZE QUICKLY DUE TO DAYTIME HEATING AND WITH SOME UPPER SUPPORT EXPECT STRONG TO SEVERE STORMS TO DEVELOP. SPC HAS THE AREA ALONG AND SOUTH OF INTERSTATE 20 OUTLOOKED FOR POSSIBLE SVR STORMS WITH THE PRIMARY THREAT DAMAGING WINDS. AN ISOLATED TORNADO WILL BE POSSIBLE ALONG ANY DISTINCT LINE SEGMENT THAT DEVELOPS AND INTENSIFIES. WILL FORECAST LIKELY TO WIDESPREAD SHOWERS AND THUNDERSTORMS ACROSS THE AREA ON FRIDAY...THEN TAPER POPS FROM WEST TO EAST FRIDAY NIGHT AS DRIER AIR MOVES IN. HIGHS ON FRIDAY MID TO UPPER 60S NORTH AND 70 TO 75 SOUTH. LOWS FRIDAY NIGHT MAINLY 40S NORTH AND 50S SOUTH. SATURDAY AND SUNDAY...A WEAK SHORT WAVE WILL MOVE ACROSS THE NORTHERN SECTIONS SATURDAY NIGHT INTO SUNDAY. WILL FORECAST A SLIGHT CHANCE OF SHOWERS ACROSS THE NORTH...BUT FOR THE MOST PART OVERALL DRIER CONDITIONS CAN BE EXPECTED...ESPECIALLY ACROSS THE SOUTH. HIGHS EACH DAY 55 TO 65. LOWS SATURDAY NIGHT 35 TO 45 AND IN THE 30S SUNDAY NIGHT. MONDAY THROUGH THURSDAY...SOUTHERLY FLOW WILL INCREASE ON MONDAY IN ADVANCE OF THE NEXT COLD FRONT WHICH MOVES THROUGH THE AREA ON TUESDAY. NICE DAY ON MONDAY WITH PLENTY OF SUNSHINE AND HIGHS IN THE 60S. AS FRONT APPROACHES WILL ADD SMALL POPS FOR MONDAY NIGHT...THEN FORECAST LIKELY POPS ON TUESDAY. A FEW STRONG STORMS WILL BE POSSIBLE. SOMEWHAT COOLER AND DRIER NORTHERLY FLOW WILL PREVAIL WEDNESDAY AND THURSDAY. HIGHS TUESDAY 50S NORTH AND 60S SOUTH...HIGHS WEDNESDAY 45 TO 55...AND IN THE 50S THURSDAY. OVERNIGHT LOWS IN THE 40S EARLY IN THE PERIOD AND IN THE 20S BY THE END OF THE PERIOD. && .AVIATION...00Z TAF DISCUSSION. MESSY WEATHER ACROSS CENTRAL ALABAMA IN THE NEXT 24 HOURS. RAIN SHIELD CURRENTLY EXITING NORTHEAST ALABAMA REPRESENTS THE BACK EDGE OF A WEDGE AIRMASS...WHILE THUNDERSTORMS ERUPTING IN CENTRAL MS REPRESENT ADVANCING WARM FRONT. BETWEEN THE TWO..EXPECT MVFR TO IFR CEILINGS MAINLY OVERNIGHT...WITH CEILINGS FALLING TO LIFR AROUND SUNRISE TOMORROW AT MOST LOCATIONS. ALTHOUGH NOT IN THE TAF...NOTED THAT GUIDANCE INDICATES POSSIBLE FG AS WELL FOR TOI AND MGM AS THE WARM FRONT APPROACHES. BELIEVE WE WILL BE LOOKING AT CONTINUED ELEVATED CONVECTION MOVING INTO THE AREA LATE TONIGHT. AS THE WARM FRONT LIFTS NORTHWARD TOMORROW...LOW PASSES NORTHWARD TO OUR WEST...AND WE WIND UP IN AN IMPRESSIVE WARM SECTOR. EXPECT CEILINGS TO LIFT AND BECOME BROKEN...BUT THAT WILL ONLY RESULT IN MORE SHOWERS AND THUNDERSTORMS AND MVFR CEILINGS. SIGNIFICANT IMPROVEMENT NOT EXPECTED UNTIL JUST THE OTHER SIDE OF THIS TAF PERIOD. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 16/50
Hazardous weather outlook, Feb 21, 7:20 PM CST, 4 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 720 PM CST THU FEB 21 2008 ALZ011>015-017>050-230100- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 720 PM CST THU FEB 21 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. SEVERE STORMS ARE POSSIBLE TONIGHT AFTER MIDNIGHT THROUGH 630 AM FOR AREAS GENERALLY FROM CARROLLTON TO FORT DEPOSIT. LARGE HAIL IS THE PRIMARY THREAT...HOWEVER DAMAGING WINDS MAY ALSO BE POSSIBLE. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS CENTRAL ALABAMA ON FRIDAY...MAINLY FROM 630 AM TO 8 PM CST...AS A LOW PRESSURE SYSTEM...ALONG WITH A TRAILING COLD FRONT...MOVES THROUGH THE AREA. AT THIS TIME...THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING STRAIGHT LINE WINDS AND HAIL...HOWEVER AN ISOLATED TORNADO CAN NOT BE RULED OUT. THE AREA WITH THE HIGHEST THREAT IS GENERALLY ALONG AND SOUTH OF A LINE EXTENDING FROM PICKENSVILLE...TO BIRMINGHAM...TO ANNISTON. STRONG STORMS WILL BE POSSIBLE AGAIN DURING THE DAY ON TUESDAY ACROSS MUCH OF CENTRAL ALABAMA. STRONG WINDS AND HAIL WILL BE THE MAIN THREAT WITH THESE STORMS...AS A COLD FRONT WILL PASS THROUGH CENTRAL ALABAMA. STAY TUNED FOR ANY CHANGES ON THE TIMING AND STRENGTH OF THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY TONIGHT AND AGAIN ON FRIDAY. 17/KLAWS
In the hours before
Special weather statement, Feb 21, 9:58 PM CST, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 958 PM CST THU FEB 21 2008 ALZ040-041-220445- AUTAUGA-DALLAS- 958 PM CST THU FEB 21 2008 ...SIGNIFICANT WEATHER ALERT FOR AUTAUGA AND DALLAS COUNTIES UNTIL 1045 PM CST... AT 956 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SELMONT-WEST SELMONT...MOVING NORTHEAST AT 40 MPH. ONE HALF INCH DIAMETER HAIL IS EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... SELMONT-WEST SELMONT. TYLER. BURNSVILLE. MULBERRY. AUTAUGAVILLE. VIDE JUNCTION. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR SOUTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION. JD/81
Local storm report, Feb 21, 10:08 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1008 PM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 2 W SELMA 32.42N 87.07W
02/21/2008 E0.50 INCH DALLAS AL LAW ENFORCEMENT
DIME SIZE HAIL WEST OF SELMA ON HWY 14 AND 80
&&
KLAWSLocal storm report, Feb 21, 10:08 PM CST, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1008 PM CST THU FEB 21 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 PM HAIL 2 W SELMA 32.42N 87.07W
02/21/2008 E0.75 INCH DALLAS AL LAW ENFORCEMENT
PENNY SIZE HAIL WEST OF SELMA ON HWY 14 AND 80
&&
KLAWSSpecial weather statement, Feb 21, 10:22 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1022 PM CST THU FEB 21 2008 ALZ030-220500- SUMTER- 1022 PM CST THU FEB 21 2008 ...SIGNIFICANT WEATHER ALERT FOR SUMTER COUNTY UNTIL 1100 PM CST... AT 1020 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF CUBA...MOVING NORTHEAST AT 45 MPH. MARBLE SIZE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CUBA. YORK. BOYD. LIVINGSTON. BLUFFPORT. EPES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR SOUTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Feb 21, 10:22 PM CST, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT...RETRANSMISSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1022 PM CST THU FEB 21 2008 ALZ030-220500- SUMTER- 1022 PM CST THU FEB 21 2008 ...SIGNIFICANT WEATHER ALERT FOR SUMTER COUNTY UNTIL 1100 PM CST... AT 1020 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES WEST OF CUBA...MOVING NORTHEAST AT 45 MPH. MARBLE SIZE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... CUBA. YORK. BOYD. LIVINGSTON. BLUFFPORT. EPES. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR SOUTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
Special weather statement, Feb 21, 11:23 PM CST, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1123 PM CST THU FEB 21 2008 ALZ039-220600- MARENGO- 1123 PM CST THU FEB 21 2008 ...SIGNIFICANT WEATHER ALERT FOR MARENGO COUNTY UNTIL MIDNIGHT CST... AT 1120 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR DIXONS MILL...OR 19 MILES SOUTH OF LINDEN...MOVING NORTHEAST AT 45 MPH. MARBLE SIZE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING ARE EXPECTED WITH THIS STORM. * LOCATIONS IN OR NEAR THE PATH INCLUDE... DIXONS MILL. SHILOH. MAGNOLIA. CONSUL. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 200 AM CST FRIDAY MORNING FOR SOUTHWESTERN ALABAMA. STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS CONCERNING THIS WEATHER SITUATION.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:25 PM CST | Severe Thunderstorm Warning | BMX | Marengo | 35 min |
| Feb 22, 12:33 AM CST | Severe Thunderstorm Warning | BMX | Dallas, Hale, Marengo, Perry | 27 min |
| Feb 22, 1:40 AM CST | Severe Thunderstorm Warning | BMX | Autauga, Coosa, Elmore | 35 min |
| Feb 22, 2:11 AM CST | Severe Thunderstorm Warning | BMX | Chambers, Coosa, Elmore, Tallapoosa | 34 min |
| Feb 22, 3:32 AM CST | Flash Flood Warning | BMX | Greene, Pickens, Sumter | 3 hr |
| Feb 22, 3:58 AM CST | Flash Flood Watch | BMX | Autauga, Bibb, Calhoun, Chambers, Chilton, Clay and 18 more | 6 hr |
| Feb 22, 7:08 AM CST | River Flood Warning | BMX | Sumter | 9 hr |
Nearby
Severe Thunderstorm Warnings in Alabama, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.